# SDR CA140307004

- Difficulty date: March 6, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Cessna U206G
- Aircraft time: 8,336 hours
- Engine: Cont IO520F
- System (JASC): 2421 · AC Generator-Alternator
- Part: Drive Shaft
- Condition: Failed
- Location: Alternator
- Component: Alternator
- Component part number: DOFF10300BR
- Stage of operation: LD
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: O

## Discrepancy

(CAN) ON INVESTIGATION FOUND ALTERNATOR DRIVE PULLEY AND RETENTION NUT MISSING, ALTERNATOR BELT AND FAN SUBSEQUENTLY FELL OFF IN FLIGHT, FOUND IN ENGINE BAY, WITH DRIVE SHAFT THREADS DAMAGED. ALTERNATOR DRIVE SHAFT INSPECTED WHILE STILL ON AIRCRAFT AND FOUND TO BE SEIZED IN PLACE. REMOVED ALTERNATOR FOR FURTHER INSPECTION AND FOUND ROTOR ASSEMBLY CONTACTING STATOR HOUSING AND CAUSING ROTOR TO BIND DURING OPERATION. SUSPECT ROTOR TO HAVE SEIZED IN PLACE DURING OPERATION DUE TO CONTACT WITH STATOR HOUSING WHICH CAUSED RETENTION NUT AND DRIVE PULLEY TO SEPARATE FROM ALTERNATOR ASSEMBLY.
